Alert archive / Arizona / Flash Flood Warnings in 2005

Flash Flood Warning 75, NWS Tucson, AZ

August 23, 2005Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 23, 2005, 5:17 AM MST for Pima County, Arizona. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2005, 5:17 AM MST (12:17 UTC)
Expired
Aug 23, 2005, 6:15 AM MST
In force
58 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:43 AM MSTFLASH FLOODTucson, AZCAR WAS STUCK UNDER THE STONE UNDERPASS NEAR 6TH STREET DUE TO FLOODING. SHORTLY AFTER STONE UNDERPASS WAS CLOSED DUE TO HIGH WATER. ANOTHER CAR WAS STUCK IN A FLOODED ROADWAY NEAR CAMPBELL AND DREXEL.
Aug 23, 6:00 AM MSTFLASH FLOOD3 S Tucson, AZ2 CARS STUCK IN FLOODED ROADWAY AT PARK AND SILVER LAKE.
Aug 23, 6:12 AM MSTFLASH FLOODTucson, AZSEVERAL REPORTS OF CARS STALLED IN FLOODED ROADWAYS ACROSS THE TUCSON METRO AREA...WITH SEVERAL ROADS IMPASSIBLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 0.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2005-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2005-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 231220
FFWTWC
AZC019-231415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
517 AM MST TUE AUG 23 2005

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
  THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA

* UNTIL 715 AM MST

* AT 517 AM MST...STRONG THUNDERSTORMS PRODUCING FLASH FLOODING WAS 
  REPORTED ACROSS THE SOUTHERN PORTIONS OF THE TUCSON METRO AREA... 
  MOVING NORTHEAST AT 20 MPH.

A TRAINED WEATHER SPOTTER REPORTED 0.70 INCHES OF RAIN HAD FALLEN IN 
JUST 15 MINUTES NEAR WILMOT AND INTERSTATE 10. EXCESSIVE RAINFALL 
RUNOFF FROM WILL CAUSE FLOODING OF NORMALLY DRY WASHES...ROADWAY 
DIPS AND OTHER LOW LYING AREAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

THIS WARNING REPLACES THE URBAN AND SMALL STREAM ADVISORY FOR THE 
SAME WARNING AREA.

LAT...LON 3250 11134 3191 11128 3179 11047 3252 11047

$$

WEATHER.GOV/TUCSON
4 follow-up statements
000 
WGUS75 KTWC 231239
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
533 AM MST TUE AUG 23 2005

AZC019-231415-
PIMA AZ-
533 AM MST TUE AUG 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 AM MST FOR NORTHEASTERN
PIMA COUNTY...

AT 533 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE SOUTHERN 
PORTIONS OF THE TUCSON METRO AREA. THIS STORM WAS MOVING NORTHEAST 
AT 20 MPH.

AN ESTIMATED 1.00 TO 1.50 INCHES OF RAIN HAS FALLEN ACROSS AN AREA 
SOUTH OF INTERSTATE 10 FROM DOWNTOWN TO RITA RANCH. AN AUTOMATED 
RAINFALL GAGE REPORTED 1.18 INCHES OF RAIN HAS FALLEN OVER THE SANTA 
CRUZ RIVER NEAR VALENCIA DURING THE PAST 45 MINUTES. THESE STORMS 
ARE PRODUCING RAINFALL RATES BETWEEN 2 AND 2.5 INCHES PER HOUR. 

EXCESSIVE RAINFALL RUNOFF FROM WILL CAUSE FLOODING OF NORMALLY DRY 
WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. NEVER ATTEMPT TO DRIVE AROUND BARRICADES.

LAT...LON 3250 11134 3191 11128 3179 11047 3252 11047

$$

WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 231255
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
553 AM MST TUE AUG 23 2005

AZC019-231415-
PIMA AZ-
553 AM MST TUE AUG 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 AM MST FOR NORTHEASTERN
PIMA COUNTY...

AT 553 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE SOUTHERN 
AND NORTHWEST PORTIONS OF THE TUCSON METRO AREA. THESE STORMS WERE 
MOVING NORTHEAST AT 20 MPH.

AT 543 AM MST...LAW ENFORCEMENT REPORTED A CAR WAS STUCK UNDER THE 
STONE UNDERPASS NEAR 6TH STREET. THE STONE UNDERPASS IN CLOSED. 
ANOTHER CAR WAS STUCK IN THE SWIFT FLOWING RAINFALL RUNOFF NEAR 
CAMPBELL AND DREXEL ROAD. 

THE HEAVIEST RAINFALL HAS FALLEN ALONG AND SOUTH OF VALENCIA ROAD 
FROM INTERSTATE 19 TO INTERSTATE 10. AN ESTIMATED 1.00 TO 2.00 INCHES 
OF RAIN HAS FALLEN ACROSS THIS AREA. THESE STORMS ARE PRODUCING 
RAINFALL RATES BETWEEN 2 AND 2.5 INCHES PER HOUR.  

AN AUTOMATED RAINFALL GAGE REPORTED 1.22 INCHES OF RAIN HAS FALLEN 
OVER THE SANTA CRUZ RIVER NEAR VALENCIA DURING THE PAST HOUR. IN 
ADDITION...OTHER STRONG THUNDERSTORMS EXIST ACROSS THE NORTHWEST 
SIDE OF THE TUCSON METRO AREA...ESPECIALLY NEAR ORO VALLEY AND 
CATALINA. A RAINFALL GAGE NEAR THE CDO AND GOLDER RANCH REPORTED 
1.18 INCHES.

EXCESSIVE RAINFALL RUNOFF FROM WILL CAUSE FLOODING OF NORMALLY DRY 
WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. NEVER ATTEMPT TO DRIVE AROUND BARRICADES.

LAT...LON 3250 11134 3191 11128 3179 11047 3252 11047

$$

WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 231312
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
612 AM MST TUE AUG 23 2005

AZC019-231415-
PIMA AZ-
612 AM MST TUE AUG 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 AM MST FOR NORTHEASTERN
PIMA COUNTY...

AT 612 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING MAINLY OVER THE 
SOUTHERN PORTIONS OF THE TUCSON METRO AREA. IN ADDITION...VERY HEAVY 
RAINFALL IS BEING REPORTED ACROSS ORO VALLEY...CATALINA...AND ACROSS 
THE FOOTHILLS OF THE CATALINA MOUNTAINS IN NORTH TUCSON. THESE 
STORMS WERE MOVING NORTHEAST AT 20 MPH.

SEVERAL REPORTS OF STALLED VEHICLES HAVE BEEN REPORTED...ESPECIALLY 
ACROSS SOUTH TUCSON. THE STONE UNDERPASS IN CLOSED...AND STONE 
AVENUE BETWEEN SPEEDWAY AND DRACHMAN WAS IMPASSABLE.. 

THE HEAVIEST RAINFALL HAS FALLEN ALONG AND SOUTH OF VALENCIA ROAD 
FROM INTERSTATE 19 TO INTERSTATE 10 INCLUDING THE TUCSON 
INTERNATIONAL AIRPORT. ORO VALLEY...CATALINA AND THE CATALINA 
FOOTHILLS HAVE ALSO RECEIVED VERY HEAVY RAIN. AN ESTIMATED 1.50 TO 
2.00 INCHES OF RAIN HAS FALLEN ACROSS THESE AREA. THESE STORMS ARE 
PRODUCING RAINFALL RATES BETWEEN 2 AND 2.5 INCHES PER HOUR.  

AUTOMATED RAINFALL GAGES REPORTED...

1.20 INCHES AT THE TUCSON INTERNATIONAL AIRPORT.
1.22 INCHES OVER THE SANTA CRUZ RIVER NEAR VALENCIA. 
1.38 INCHES THE CDO WASH AND GOLDER RANCH.
1.06 INCHES AT COUNTRY CLUB AND COLUMBIA.
1.02 INCHES ALONG THE CATALINA HIGHWAY AT MILEPOST 3.
0.63 INCHES AT SABINO CANYON DAM.
0.83 INCHES AT RANCHO VISTOSO NEAR BIG WASH. 

EXCESSIVE RAINFALL RUNOFF FROM WILL CAUSE FLOODING OF NORMALLY DRY 
WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. NEVER ATTEMPT TO DRIVE AROUND BARRICADES.

LAT...LON 3250 11134 3191 11128 3179 11047 3252 11047

$$

WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 231336
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
635 AM MST TUE AUG 23 2005

AZC019-231415-
PIMA AZ-
635 AM MST TUE AUG 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 AM MST FOR NORTHEASTERN
PIMA COUNTY...

AT 635 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING MAINLY SOUTH OF THE 
TUCSON METRO AREA...IN AN AREA BOUNDED BY VALENCIA AND SAHUARITA 
ROADS. IN ADDITION...VERY HEAVY RAINFALL IS BEING REPORTED ACROSS 
FAR NORTHEAST TUCSON. THESE STORMS CONTINUE TO REDEVELOP AND MOVE 
NORTHEAST AT 20 MPH.

SEVERAL REPORTS OF STALLED VEHICLES HAVE BEEN REPORTED...ESPECIALLY 
ACROSS SOUTH TUCSON. THE STONE UNDERPASS NEAR 6TH STREET AND THE 
INTERSECTION OF PARK AND AJO WERE BOTH CLOSED.

THE HEAVIEST RAINFALL HAS FALLEN ALONG AND SOUTH OF VALENCIA ROAD TO 
SAHUARITA ROAD...INCLUDING THE TUCSON INTERNATIONAL AIRPORT. ORO 
VALLEY...CATALINA AND THE CATALINA FOOTHILLS HAVE ALSO RECEIVED VERY 
HEAVY RAIN. AN ESTIMATED 1.50 TO 2.00 INCHES OF RAIN HAS FALLEN 
ACROSS CERTAIN LOCATIONS. THESE STORMS HAVE HAD A HISTORY OF 
PRODUCING RAINFALL RATES BETWEEN 2 AND 2.5 INCHES PER HOUR.  

AUTOMATED RAINFALL GAGES REPORTED...

1.86 INCHES NEAR WILMOT AND INTERSTATE 10
1.46 INCHES OVER THE SANTA CRUZ RIVER NEAR VALENCIA. 
1.38 INCHES THE CDO WASH AND GOLDER RANCH.
1.34 INCHES ALONG THE CATALINA HIGHWAY AT MILEPOST 3.
1.22 INCHES AT COUNTRY CLUB AND COLUMBIA.
1.21 INCHES AT THE TUCSON INTERNATIONAL AIRPORT.
1.10 INCHES AT VALENCIA ROAD NEAR THE PIMA AIR MUSEUM.
0.99 INCHES AT THE NATIONAL WEATHER SERVICE OFFICE ON THE UNIVERSITY 
OF ARIZONA CAMPUS.
0.83 INCHES AT THE TANQUE VERDE GUEST RANCH.
0.71 INCHES AT AGUA CALIENTE PARK.
0.67 INCHES AT SABINO CANYON DAM.
0.67 AT HOUGHTON ROAD AT THE PANTANO WASH.

EXCESSIVE RAINFALL RUNOFF FROM WILL CAUSE FLOODING OF NORMALLY DRY 
WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. NEVER ATTEMPT TO DRIVE AROUND BARRICADES.

LAT...LON 3250 11134 3191 11128 3179 11047 3252 11047

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:05 AM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 23, 3:05 AM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
305 AM MST TUE AUG 23 2005

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA...IN
COMBINATION WITH SIGNIFICANTLY INCREASED MOISTURE...WILL RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST ARIZONA TODAY
INTO THIS EVENING. COOLER DAYTIME TEMPERATURES WILL ALSO OCCUR
TODAY. HIGH PRESSURE OVER TEXAS WILL MOVE WEST AND BECOME CENTERED
OVER THE AREA BY THIS WEEKEND. THIS WILL MEAN WARMER TEMPERATURES BY
LATE IN THE WEEK...BUT WITH A CONTINUED CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.DISCUSSION...SCATTERED SHOWERS/THUNDERSTORMS ONGOING AT THIS TIME
ACROSS SE PINAL/WRN GRAHAM COUNTIES WITH ISOLATED SHOWERS REDEVELOPING
ACROSS ERN PIMA/WRN COCHISE COUNTIES. IR SATELLITE IMAGERY INDICATED
CONSIDERABLE CLOUDINESS EXCEPT FAR WRN PIMA COUNTY WHERE GENERALLY
CLEAR SKIES WERE NOTED. DEWPOINTS VALID 09Z WERE IN THE MID 50S NE
TO THE 60S ELSEWHERE. THESE VALUES WERE NEARLY UNCHANGED VERSUS 24
HOURS AGO ACROSS ERN SECTIONS...BUT WERE AS MUCH AS 10 DEGS HIGHER
VERSUS THIS TIME LAST NIGHT TUCSON VICINITY WWD. KYUX VWP VALID
0933Z DEPICTED 20-25 KT SLY/SELY FLOW IN THE SURFACE-3K FT LAYER
INDICATIVE OF MODERATE SURGE...AND WHERE DEWPOINT AT KYUM VALID 09Z
WAS 26C/79F. 23/00Z KTUS SOUNDING ALSO REFLECTED A MOISTURE INCREASE
DURING THE PAST 12-24 HOURS WITH PRECIP WATER VALUE NEAR 1.45 INCH.

BELIEVE ACTIVE CONVECTIVE PERIOD ON TAP FOR SE AZ LATER TODAY INTO
THIS EVENING AS SHORTWAVE TROUGH INITIALLY OVER SRN CA MIGRATES
EWD...PROVIDING THE SYNOPTIC SCALE ASCENT/FORCING WITH THE
AFOREMENTIONED AVAILABLE MOISTURE NECESSARY TO PRODUCE SCATTERED-
NUMEROUS THUNDERSTORMS ACROSS THIS FORECAST AREA. HAVE ADJUSTED
INHERITED POPS UPWARD TODAY INTO THIS EVENING TO REFLECT THIS
NOTION. ANY SHOWERS/THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON
MAY BECOME MARGINALLY SEVERE...AND HEAVY RAINFALL SUFFICIENT FOR
FLASH FLOODING NOT OUT OF THE QUESTION GIVEN INCREASED MOISTURE
SUPPLY. HAVE GIVEN THOUGHT TOWARD ISSUANCE OF FLASH FLOOD WATCH...
BUT WILL DEFER TO DAYSHIFT GIVEN LOW CONFIDENCE THAT WIDESPREAD
HEAVY RAINS WILL OCCUR. ACTIVITY TO DECREASE IN COVERAGE/INTENSITY
LATER TONIGHT...BUT WILL MAINTAIN LOW-GRADE POPS AFTER MIDNIGHT
MAINLY TUCSON VICINITY EWD AS SHORTWAVE TROUGH MOVES NEWD.

SCATTERED AFTERNOON/EVENING THUNDERSTORMS AGAIN WED CENTRAL/ERN
SECTIONS WITH ISOLATED TSTMS WEST. HIGH PRESSURE ALOFT INITIALLY
OVER TX WILL GRADUALLY MIGRATE WWD AND BECOME CENTERED OVER THE AREA
BY THE WEEKEND. 23/00Z GFS EXTENSION KEEPS ENOUGH MID-LEVEL MOISTURE
ACROSS SE AZ TO WARRANT LOW-GRADE POPS MAINLY DURING THE AFTERNOONS/
EVENINGS INTO THE WEEKEND AND EARLY NEXT WEEK.

OPTED TO TRIM INHERITED DAYTIME MAX TEMPS TODAY A FEW DEGREES GIVEN
EXPECTED PRECIP SCENARIO. DAYTIME MAX TEMPS BY THE END OF THE WEEK
AND THIS WEEKEND EXPECTED TO TREND EITHER CLOSE TO...OR SLIGHTLY
ABOVE...SEASONAL NORMALS FOR LATE AUGUST.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 22, 12:40 PM MST, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1240 PM MST MON AUG 22 2005

AZZ019-029>035-231400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ
COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY-
1240 PM MST MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA

.DAY ONE...TODAY AND TONIGHT

SYNOPSIS...SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA EARLY
THIS AFTERNOON...WITH STORMS MOVING SLOWLY TO THE SOUTHWEST AT 5 TO
10 MPH. STORM INTENSITY WILL BE ENHANCED EAST OF A LINE FROM QUEENS
WELL AND NEWFIELD TODAY THANKS TO A DIVERGING WIND FLOW IN THE UPPER
ATMOSPHERE. THE SLOW MOVEMENT OF STORMS AND ENHANCED THUNDERSTORM
ACTIVITY ACROSS THE AREA...WILL MAKE THE MAIN THREAT LOCALIZED FLASH
FLOODING. A SLIGHTLY ELEVATED THREAT OF DAMAGING WINDS IS PRESENT
DUE TO ABUNDANT DRY AIR ALOFT ACCESSIBLE FOR ENTRAINMENT.

DISCUSSION...THE LATEST PRECIPITABLE WATER IMAGERY INDICATED
INCREASED MID-LEVEL MOISTURE WAS PRESENT ACROSS ALL OF SOUTHEAST
ARIZONA...WITH THE DEEPEST LOW-LEVEL MOISTURE POSITIONED ACROSS THE
CENTRAL CWA. SURFACE DEWPOINTS...A GOOD MEASURE OF LOW LEVEL
MOISTURE...WERE GENERALLY IN THE UPPER 50S AND LOWER 60S THIS
MORNING ACROSS VALLEY LOCATIONS

THE LACK OF ANY SIGNIFICANT SHEAR WOULD SUGGEST THAT THE MAJORITY OF
STORMS TODAY WILL BE OF THE PULSE TYPE VARIETY...BUT A FEW MULTICELL
CLUSTER WILL ALSO BE POSSIBLE. THE SLOW STORM MOTION WOULD ALSO
SUGGEST AN INCREASED RISK OF LOCALIZED HEAVY DOWNPOURS...AND
RESULTING POSSIBILITY OF FLASH FLOODING...ALONG THE MOISTURE
BOUNDARY ALOFT THERE IS A SLIGHTLY ELEVATED RISK OF STRONG
THUNDERSTORM DOWNDRAFTS PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH
FLOODING AND DAMAGING WINDS POSSIBLE.

PLEASE NOTE...THIS PRODUCT IS NOT UPDATED AND SERVES AS JUST AN
OUTLOOK FOR THE THUNDERSTORM THREATS IN SOUTHEAST ARIZONA. PLEASE
REFER TO OTHER NWS PRODUCTS FOR DETAILED INFORMATION REAL-TIME
THUNDERSTORM HAZARDS.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 6:59 AM MSTFlash Flood WarningTWCPima61 min
Aug 23, 8:50 AM MSTFlash Flood WarningTWCPima115 min
Aug 23, 9:27 AM MSTFlash Flood WarningTWCSanta Cruz2 hr
Aug 23, 11:27 AM MSTFlash Flood WarningTWCCochise2 hr

Nearby

Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.